TITLE

Neoclassical tearing mode saturation in periodic current sheets

AUTHOR(S)
Militello, F.; Ottaviani, M.; Porcelli, F.
PUB. DATE
April 2008
SOURCE
Physics of Plasmas;Apr2008, Vol. 15 Issue 4, p042104
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The saturation of Neoclassical Tearing Mode islands in a periodic slab configuration is investigated. Several theoretical models, all based on a generalization of Rutherford’s procedure, that aim at reducing the complete system to a single equation of the magnetic island width, are compared against numerical simulations. When the effects of the bootstrap current and of the second derivative of the equilibrium current profile are included, the numerical saturation levels are well matched with the predictions of this equation in a wide region of the stability diagram. However, the numerical results diverge from the standard theory when evaluating the threshold for nonlinear destabilization, since the theoretical value appears to be strongly conservative. In other words, the standard generalization of Rutherford’s equation is not able to capture the minimum value of the linear stability parameter and of the island width such that below them the Neoclassical Tearing Mode is always suppressed. To correct this discrepancy, a new theoretical model in which the transverse propagation of the island affects the bootstrap current term is proposed.
ACCESSION #
31881474

 

Related Articles

  • Asymptotics of a solution of a nonlinear system of diffusion of a magnetic field into a substance. Jangveladze, T. A.; Kiguradze, Z. V. // Siberian Mathematical Journal;Sep2006, Vol. 47 Issue 5, p867 

    We study the asymptotic behavior at large time of a solution to a system of nonlinear integro-differential equations which arises in mathematical modeling of diffusion of a magnetic field into a substance. We establish the corresponding stabilization rate.

  • Conditions for Instability of One Class of Nonlinear Nonautomomous Dynamic Systems. Zhukov, V. P. // Automation & Remote Control;Oct2003, Vol. 64 Issue 10, p1544 

    Consideration was given to the conditions for instability of the equilibrium states of a nonlinear nonautonomous dynamic systems obeying an ordinary vector differential equation of arbitrary order whose right-hand side f(x, t) satisfies the following conditions: (i) for any t ≥ 0, div f(x,...

  • LOCAL OBSERVER DESIGN FOR NONLINEAR CONTROL SYSTEMS AROUND EQUILIBRIA. Vaidyanathan, Sundarapandian // International Journal of Computer Science, Engineering & Applica;Apr2012, Vol. 2 Issue 2, p131 

    In this paper, new results have been derived for the local observer design for nonlinear control systems with real parametric uncertainty around equilibia. In this paper, it is first shown that equilibrium-state detectability is a necessary condition for the existence of local asymptotic...

  • About a class of systems preserving the stability property at negative feedbacks. Kosov, A. // Automation & Remote Control;May2008, Vol. 69 Issue 5, p764 

    For linear and nonlinear systems are obtained tests for conserving the property of asymptotic stability at switching arbitrary coordinatewise negative feedbacks.

  • Global Behavior of a Higher-Order Difference Equation. Tuo Li; Xiu-Mei Jia // Discrete Dynamics in Nature & Society;2010, Special section p1 

    This paper is concerned with the global behavior of higher-order difference equation of the form Due to image rights restrictions, multiple line equation(s) cannot be graphically displayed. Under some certain assumptions, it is proved that the positive equilibrium is globally asymptotical stable.

  • Nonlinear Stability of the Generalized Eady Model. Liu, Yongming; Mu, Mu // Journal of the Atmospheric Sciences;4/15/2001, Vol. 58 Issue 8, p821 

    Presents information on a study which used the normal-trade method and the energy-Casimir method to obtain linear and nonlinear stability theorems for the generalized Eady model. Background information on Eady's model; Linear stability of the generalized Eady model; Nonlinear stability of...

  • Linear and nonlinear analysis of the cyclotron two-stream instability. Chen, Chiping; Bekefi, George; Hu, Wen // Physics of Fluids B: Plasma Physics;Dec93, Vol. 5 Issue 12, p4490 

    A two-dimensional, self-consistent, nonlinear model is used to determine the growth rate and saturation level of the cyclotron two-stream instability for two weakly relativistic electron beams copropagating along a uniform magnetic field with an inverted population in the perpendicular momentum....

  • Nonlinear dynamo in ABC flow: The Hall effect. Galanti, B.; Kleeorin, N.; Rogachevskii, I. // Physics of Plasmas;Dec94, Vol. 1 Issue 12, p3843 

    Focuses on the nonlinear evolution of the magnetic field generated by a prescribed deterministic flow of a conducting fluid in form of the Arnolf-Beltrami-Childress flow. View of the Hall effect as the cause of the nonlinearity; Components of the structure of the magnetic field; Differences...

  • Nonlinear and hysteresis modeling of soft magnetic material for electrical devices. Chari, M. V. K. // Journal of Applied Physics;4/15/1985, Vol. 57 Issue 8, p3841 

    Presents a study on two-dimensional nonlinear and hysteresis modeling of electrical devices using soft magnetic materials in their design and assembly. Description of linear eddy current models; Mathematical analysis of nonlinear eddy current models; Characteristics of closed-form solutions.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics